Zoladex agony bleeding help please

I'll try keep things short and sweet as i dont want to get myself upset.

I was told by my specialist to start using zoladex as beforehand i was on back to back contraceptive pills and this wasnt helping.

Instantly i noticed it wasnt blocking out the pain as much but i was told that itd only be until the second injection that it would really start to take effect and fully shut down everything. I had some hot flushes and stuff which i can cope with but the mood swings OMG.

I thought id give the second injection a try as things may change if its all fully shut down in menopause mode. I had the second injection yesterday and after a night of feeling very sick i woke up this morning to be greeted by a full blown period. I dont know everyones situations but i get so bad im not allowed a period full stop, so this is my first period since last november.

Im in agony and its so heavy, im overflowing sanitary towels before i can make it to the toilet, im floored by the cramps, the sharp pains reduce me to tears, i cant walk without hunching over, im passing huge clots.

What should i do? Is this normal, does it mean the injections arent working?

Help please.

3 Replies

oldestnewest
  • Oh poor you

    Yes this all very normal it is normal to have a massive flare up initially and you should have been warned about this before starting them .My initial flare up only lasted a month but everyone is different ?Im certainly not telling you what to do but if you can bear it give the second one a chance it will eventually shut evrything down .Its awful I know but it really should ease can't help with the mood swings I must be lucky in as much I don't feel any different emotionally whilst on zoladex.

    I really hope it settles for you soon .Take good care

  • Yep it is normal. It is not at all nice and usually happens about week 2-3 but can be a bit later.

    It is called the flare stage. the drug is swamping yourbody with hormones overloading it which will cause the pituitary gland to shut down production of hormones which in turn puts ovaries and endo in to a coma.

    This flare stage will make all your symptoms from periods and endo much more severe than normal. it does pass in a week or so which is the good news.

    But by then as your body begins to adjust to missing many of the hormones it relies apon, you start to get more intense side effects from the lack of hormones you are used to having.

    It is not a pain killer.

    If you already noticed mood swings then think very carefully about whether you continue with the 3rd one.

    Once the implant it in you- you have no choice but to put up with whatever it throws at you.

    Some ladies get HRT to add backsome of the missing hormones to try and reduce some side effects, this doesn't always work and can make things worse, but is worth discussing with you GP as it may help you a bit.It certainly will not remove all the side effects.

    Be very careful on the mental health side of things. If you are far more moody and start to feel angry and depressed then quite honestly you'd be better off stopping and your family will prefer you back to your more normal self too.

    It doesn't suit everyone by any stretch of the imagination, and it is only given to you as a hope it will improve your quality of life for a short time. it doesn't kill or cure endo at all.

    So if you feel the side effects are too much and feel a lot worse in other ways then stopping the treatment is the best thing you can do.

  • PLEASE RING YOUR GP!

    You need to see a dr now!

    I KNOW ITS EMBARRASSING & YOU MAY NOT BE ABLE TO GET THERE SO RING THEM TALK TO YOUR GP.

    This is not right, Zoldedex is an awful drug I've had it for 6months myself.

    I was so so ill, menapause symptoms awful as well as bleeding!

    I must say the pain went about 3rd injection in but only for about 2-3months at the most as I bled really heavy the first two

    Months while it kicked in. But for some reason it didn't work so well & by 6th injection I was like it is a

    Waste of £90 a time please just don't bother!

    I was the same as you on zoledex - having tried 3coils 1 was not fitted properly, 2 came out my body rejected them, injections, implant & several pills.

    I've had two Laps cut out what they can & now just want to be left alone tbh I take cerezette back to back & a double dose & it works most if the time for no bleed but I still get a lot if pain & chew cocodomol & ibuprofen most days but at least the bleeding has stopped minimal. Means I can have a relatively normal working life.

    But even now sometimes get them terribly heavy without warning.

    Please see/ring your gp as your in agony & it's not right you need some ménafemic acid & transametic acid for starters never mind some cocodomol 30/500mg .

    Best of luck try & keep positive although it's hard when you feel like a mess I know. Let me know how you get in.

    Love Liz xxx

You may also like...